California, 2006Wildfire in California, February 6 to 12, 2006
February 6 to 12, 2006 · NWS SGX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 8
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 6, 3:53 AM PST, 35 minutes earlier.
Area forecast discussion, Feb 6, 3:53 AM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 AM PST MON FEB 6 2006
.SYNOPSIS...HIGH PRESSURE OVER THE INTERIOR WEST WILL BRING
WARM...DRY OFFSHORE FLOW WITH LOCAL GUSTY NORTHEAST WINDS MUCH OF
THIS WEEK. THE WINDS WILL NOT SURFACE UNTIL LATER THIS MORNING...SO
DENSE FOG WILL CONTINUE IN THE COASTAL AREAS THIS MORNING. A WEAK
UPPER LOW PRESSURE WILL PASS BY WITH PERIODS OF HIGH CLOUDS DURING
THE MIDDLE OF THE WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
OFFSHORE GRADIENTS WILL BRING VERY WARM TEMPS TODAY WITH HIGHS IN
THE 80S IN THE VALLEYS. THE WINDS WILL NOT SURFACE UNTIL LATER THIS
MORNING...SO DENSE FOG WILL CONTINUE IN THE COASTAL AREAS. SLIGHTLY
COOLER TUE AND WED AS GRADIENTS RELAX...BUT STILL DRY AND WARM. AN
UPPER LOW IS FORMING ABOUT 600 MI WEST OF POINT CONCEPTION...AND IT
CURRENTLY HAS A TAP TO SUBTROPICAL MOISTURE FROM A POSSIBLE MJO
WAVE. THE LOW SHOULD BE ABLE TO BREAK INTO THE SPLIT FLOW AND CRUISE
JUST SOUTH OF SOUTHERN CALIFORNIA WED AND THU. WILL KEEP AN EYE ON
IT IN CASE IT RETAINS THE TAP AND COMES ACROSS FURTHER NORTH THAN
EXPECTED...BUT AT THIS TIME...IT LOOKS LIKE IT WOULD JUST BRING HIGH
CLOUDS. ANOTHER UPPER LOW TEASES US EARLY NEXT WEEK.
&&
.AVIATION...STRONG LOW LEVEL INVERSION AND SHALLOW MARINE LAYER BELOW
800 FT MSL HAVE BROUGHT AREAS OF DENSE FOG TO THE COASTAL AIRPORTS
SNA/CRQ/SAN OVERNIGHT...WITH LIFR TO VLIFR CONDITIONS. ALTHOUGH
OFFSHORE SANTA ANA WINDS HAVE INCREASED THEY HAVE NOT YET AFFECTED
THE STUBBORN MARINE FOG AND LOW STRATUS ON DECK AT THE COAST. EXPECT
RAPIDLY IMPROVING CONDITIONS FOR THESE AREAS AFTER SUNRISE...AROUND
15Z AS MARINE LAYER GETS PUSHED OFFSHORE.
OTHERWISE VFR CONDITIONS WILL PREVAIL BY MID MORNING AND CONTINUE
THROUGH TUE WITH VERY DRY OFFSHORE FLOW. GUSTY EAST-NORTHEAST SANTA
ANA WINDS NEAR THE MOUNTAINS AND BELOW CANYONS AND PASSES WILL
GENERATE AREAS OF TURBULENCE WITH LOCALLY STRONG UP AND DOWNDRAFTS
AND LOW LEVEL WIND SHEAR.
FOR FURTHER DETAILS AND UPDATES SEE TAFS AND TWB432.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 8 AM PST THIS MORNING
FOR ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS.
HIGH RIP CURRENT RISK THROUGH WEDNESDAY AFTERNOON
FOR ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS.
RED FLAG WARNING UNTIL 4 PM PST WEDNESDAY
FOR MOUTANIS...VALLEYS...AND ORANGE COUNTY.
WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON
FOR THE MOUNTAINS AND VALLEYS.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...LAVIS
Hazardous weather outlook, Feb 6, 4:00 AM PST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON FEB 6 2006
CAZ042-043-048-050-055-056-057-058-060-061-062-071200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST MON FEB 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
HIGH PRESSURE OVER THE INTERIOR WEST WILL BRING WARM...DRY OFFSHORE
FLOW WITH LOCAL GUSTY NORTHEAST WINDS TO THE MOUNTAINS AND VALLEYS
THROUGH WEDNESDAY. THE WINDS WILL NOT SURFACE UNTIL LATER THIS
MORNING...SO DENSE FOG WILL CONTINUE IN THE COASTAL AREAS.
.DAY ONE... TODAY THROUGH TONIGHT.
DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM
FOR COASTAL ZONES.
HIP RIP CURRENT RISK THROUGH WEDNESDAY
FOR COASTAL ZONES.
WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST
FOR MOUNTAINS AND VALLEYS.
RED FLAG WARNING REMAINS IN EFFECT
FOR MOUNTAINS...VALLEYS...AND ORANGE COUNTY.
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.
RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY
FOR MOUNTAINS...VALLEYS...AND ORANGE COUNTY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MACKECHNIE
Wildfire, Ne Orange
- When
- February 6, 4:28 AM PST to February 12, 7:00 PM PST
- Where
- Ne Orange forecast zone
- Injuries
- 8 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.483, -116.847 (the zone’s center; the record gives no point)
Santa Ana Winds and Red Flag conditions resulted in the rapid spread of a wildfire in the Santa Ana mountains. Named the Sierra Fire, this fire burned 10,854 acres from Sierra Peak to the 241 Toll Road. While evacuations were ordered, no structures were burned. Eight minor injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Pennsylvania, February 6, 20061 death · 1 event
- High Surf in Guam, February 6, 20061 death · 1 event
- Winter Weather in Vermont, February 6, 2006$100,000 · 10 events
- Winter Weather in Massachusetts, February 6, 2006$100,000 · 1 event
- Winter Weather in New York, February 6, 2006$45,000 · 9 events
- Winter Weather in Georgia, February 6, 200630 events
- Hail in Mississippi, February 6, 20061 in hail · 4 events
- High Wind in Alaska, February 6, 200656 kt wind · 3 events
- Heavy Rain in American Samoa, February 6, 20062 events
- Winter Weather in Georgia, February 6, 20062 events
- Heavy Snow in West Virginia, February 6, 20061 event
- Blizzard in Alaska, February 6, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490701.